Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

Global analysis of two-parameter elliptic eigenvalue problems


Authors: H.-O. Peitgen and K. Schmitt
Journal: Trans. Amer. Math. Soc. 283 (1984), 57-95
MSC: Primary 35B32; Secondary 34B15, 35J65, 47H15, 58E07
MathSciNet review: 735409
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We consider the nonlinear boundary value problem $ ({\ast})Lu + \lambda f(u) = 0$, $ x \in \Omega ,\,u = \sigma \phi ,\,x \in \partial \Omega $, where $ L$ is a second order elliptic operator and $ \lambda $ and $ \sigma $ are parameters. We analyze global properties of solution continua of these problems as $ \lambda $ and $ \sigma $ vary. This is done by investigating particular sections, and special interest is devoted to questions of how solutions of the $ \sigma = 0$ problem are embedded in the two-parameter family of solutions of $ ({\ast})$. As a natural biproduct of these results we obtain (a) a new abstract method to analyze bifurcation from infinity, (b) an unfolding of the bifurcations from zero and from infinity, and (c) a new framework for the numerical computations, via numerical continuation techniques, of solutions by computing particular one-dimensional sections.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 35B32, 34B15, 35J65, 47H15, 58E07

Retrieve articles in all journals with MSC: 35B32, 34B15, 35J65, 47H15, 58E07


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1984-0735409-5
PII: S 0002-9947(1984)0735409-5
Article copyright: © Copyright 1984 American Mathematical Society